Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 1, 2011, 7:44 PM EDT for Wyoming County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 7:44 PM EDT (23:44 UTC)
- Expired
- Aug 1, 2011, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Buffalo, NY
County Wyoming County, NY
The radar
The Buffalo radar (KBUF), 57 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2422 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS81 KBUF 012344 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 744 PM EDT MON AUG 1 2011 NYZ010-012-013-085-020030- ERIE NY-LIVINGSTON NY-WYOMING NY- 744 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR VARYSBURG...AND MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... BLISS AND GAINESVILLE... SILVER SPRINGS... PIKE AND CASTILE... PORTAGEVILLE... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4252 7787 4253 7835 4280 7855 4281 7830 $$ JJR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:34 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 1, 6:34 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 634 PM EDT MON AUG 1 2011 .SYNOPSIS... FOLLOWING THE PASSAGE OF A WEAK COLD FRONT...HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE EASTERN GREAT LAKES TONIGHT AND TUESDAY. A MORE POTENT THUNDERSTORM COMPLEX IS FORECAST TO DIVE SOUTHEAST ACROSS THE LOWER LAKES TUESDAY NIGHT AND EARLY WEDNESDAY. ANOTHER RIDGE WILL BUILD OVER THE REGION FOR MIDWEEK. && .NEAR TERM /THROUGH TUESDAY/... SEVERAL BOUNDARIES REMAIN ACROSS WESTERN NEW YORK EARLY THIS EVENING AS THE AIRMASS IS ABOUT AS UNSTABLE AS GETS FOR OUR STANDARDS WITH SBCAPES AVERAGING 2500-3000 J/KG. VALUES ARE ABOUT HALF AS HIGH EAST OF LK ONTARIO...BUT THEN AGAIN THEY DO NOT HAVE ANY REAL BOUNDARIES TO WORRY ABOUT AT THIS POINT. THE COOL FRONT HAS MOVED THROUGH AT UPPER LEVELS...BUT AS IS ALMOST ALWAYS THE CASE HERE DURING THE SUMMER...A FAIRLY STRONG LAKE BREEZE HAS KEPT THE SFC FRONT FROM PUSHING THROUGH. AS A RESULT SFC DEWPOINTS RANGE FROM THE UPPER 60S TO LOWER 70S. A LAKE BREEZE OFF LK ERIE PUSHED NORTH TO ABOUT THE IAG ESCARPMENT BY LATE AFTERNOON WHERE IT MET A SOUTHWARD MOVING LAKE ONTARIO BREEZE. NOTHING HAPPENED WITH THAT PARTICULAR COLLISION...BUT NOW THAT THE LAKE ONTARIO BREEZE HAS TAKEN OVER AND PUSHED SOUTH TO NRN ERIE COUNTY AND GENESEE COUNTY... THE BOUNDARY HAS BECOME RATHER ACTIVE. ADDITIONAL STORMS ARE ALSO FIRING UP OVER THE SRN TIER. 'TOWERS' ARE SHOOTING UP ALONG MOST OF THAT BOUNDARY AS OF 2215Z... WITH STRONG TO SEVERE STORMS OVER ESTERN GENESEE COUNTY AND SOUTHERN ONTARIO COUNTY. BECAUSE OF THE HIGH DEGREE OF INSTABILITY...AND IMPRESSIVE MID LEVEL LAPSE RATES (7-8 DEG/KM)...THE STORMS ARE VERY FAST BUILDERS. THE ONE IN ONTARIO COUNTY FOR EXAMPLE...HAD A CORE OF MORE THAN 50DBZ REACH HGTS OF MORE THAN 30K FT IN JUST 10 MINUTES. THE STORMS SEEM TO ONLY LAST FOR ABOUT 30 MINUTES THOUGH AS THEY ARE QUICKLY PULSING DOWN AFTER DROPPING THEIR CORE OF RAIN AND HAIL. WHILE THE STORMS MAY NOT LAST LONG ON AN INDIVIDUAL BASIS...THE HIGH AMOUNT OF AVAILABLE MOISTURE AND STRONG UNDRAFTS WILL PROVIDE A HIGHER THAN NORMAL AMOUNT OF LIGHTNING FROM THE CELLS. ONE SEVERE TSTORM WARNING HAS ALREADY BEEN ISSUED WITH THIS BLOSSOMING ACTIVITY...AND GIVEN THE AVAILABLE INSTABILITY...MORE ARE LIKELY. ONCE THE SUN SETS AND THE SFC COOL FRONT CAN WORK SOUTH WITH ITS LOWER SFC DEW POINTS...WE SHOULD QUICKLY LOSE THE BULK OF OUR INSTABILITY. MUCH OF THE NIGHT SHOULD THEN TURN OUT TO BE CLR/PC WITH SOME FOG IN THE VALLEYS OF THE WRN SOUTHERN TIER AFTER MIDNIGHT. FOR WEDNESDAY... A BRIEF RESPITE AS HIGH PRESSURE GAINS CONTROL...WITH FAIR WEATHER...AND MORE SEASONABLE TEMPERATURES. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... MAIN FEATURE DURING THIS PERIOD WILL BE A MAJOR MCS PROGGED BY ALL MODELS TO DIVE SOUTHEAST ACROSS THE GREAT LAKES ON TUES NT. THIS SHOWS UP AS A SFC LOW...WITH AN ALMOST "ALBERTA CLIPPER" TYPE PATH. MODELS ARE STILL AT ODDS ON SPECIFIC PATH...WITH NAM/ECMWF TAKING THE LOW SOUTHEAST ACROSS SW NY...WHILE 12Z GFS AND CMC MODELS TAKE IT CLOSER TO CLEVE. THIS WILL BE ESPECIALLY IMPORTANT AS AREAS TO THE WEST AND SOUTHWEST OF THE TRACK WILL SEE AN INCREASED RISK OF SVR WX...WHILE AREAS JUST E AND NE OF THE TRACK CAN BE LIABLE FOR HEAVY RAIN. THEREFORE...IT APPEARS AT THIS TIME THAT SVR RISK WILL REMAIN TO OUR WEST AND SOUTHWEST...JUST...BUT THE THREAT EXISTS FOR SOME VERY HEAVY RAINS ACROSS OUR FAR WEST AND SOUTHWEST. TIME FRAME FOR THIS WOULD BE FROM ABOUT 03Z TO 12Z WED MORNING. WILL STILL HOLD POPS IN LIKELY RANGE DUE TO MODEL UNCERTAINTY...AND RETAIN THE SHARP CUTOFF ALONG ITS EASTERN EDGE...WITH BELOW CHC POPS ACROSS NORTH COUNTRY. IT SHOULD BE NOTED THAT MCS'S TEND TO DIVE MORE SOUTHEAST AND SOUTH THAN ORIGINALLY EXPECTED...ESPECIALLY TWD DAYBREAK...SO A CLOSE MISS TO THE WEST IS STILL POSSIBLE...BUT A STRIP OF 2+ INCH RAIN IS ALSO A POSSIBILITY. WE MAY NOT KNOW WITH CONFIDENCE WHERE THE AXIS OF HEAVY RAIN WILL BE UNTIL WE SEE IT VIA SATELLITE AND RADAR...MAYBE 3-6 HOURS AHEAD. STAY TUNED. IN ANY CASE...RAINS EXITS TO SOUTH WED MORNING WITH GRADUAL CLEARING FROM NORTH TO SOUTH AS THE DAY WEARS ON. TEMPS SHOULD RECOVER SOME...BUT WE RUN THE RISK OF NOT REACHING 80 FOR FIRST TIME IN 3 WEEKS IF CLEARING IS DELAYED...BUT AFTERNOON AND EVENING SHOULD BE PLEASANT. WED NT AND THURS LOOK BEAUTIFUL WITH SFC HIGH PRESSURE PROVIDING PLENTY OF SUNSHINE...LOW TO MODERATE HUMIDITY...AND MAXES IN L-M 80S ON THURS. && .LONG TERM /FRIDAY THROUGH MONDAY/... SFC RIDGE SLIDES TO THE COAST FRIDAY AS UPPER RIDGE BUILDS NORTHWARD. ALL MODELS KEEP US DRY THROUGH THE DAY AND WITH 850 MB TEMPS RISING TO 18-19C...SO OUR WARMER SPOTS WILL BREAK 90. MODELS DIVERGE THEREAFTER WITH EC/HPC DROPPING A FRONT ACROSS THE LOWER LAKES FRI NT AND SAT AM WITH SHOWERS AND THEN STALLING IT OUT JUST FAR ENOUGH SOUTH TO GIVE US DRY WX SAT PM AND SUN...ALTHOUGH JUST BARELY. GFS ON THE OTHER HAND...HANGS FRONT UP AND TAKES LOW ACROSS OUR REGION SAT AM WITH SHOWERS...THEN DRY SUN AND MON. THIS FAR OUT WILL CARRY CHC POPS FRI NT/SAT AM...AND SLGT CHC POPS SAT PM THROUGH MON. TEMPS SEASONABLE L80S/L60S BUT MAYBE COOLER SAT IF GFS VERIFIES. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... WHILE VFR CONDITIONS WILL DOMINATE WESTERN AND NORTH CENTRAL NEW YORK TONIGHT...THERE WILL BE SOME STRONG CONVECTION TO DEAL WITH OVER THE WESTERN COUNTIES THROUGH 00Z. SOME OF THIS CONVECTION WILL BE STRONG TO SEVERE. HIGH PRESSURE WILL PRODUCE VFR CONDITIONS ACROSS THE REGION THROUGHOUT THE DAY TUESDAY...HOWEVER AN INCREASE IN CLOUD COVER WITH MORE PCPN CAN BE EXPECTED OVER THE WESTERN COUNTIES TUESDAY NIGHT. OUTLOOK... TUESDAY NIGHT/WEDNESDAY...VFR/MVFR. CHC SHWRS/TSTMS...ESPECIALLY WEST OF THE FINGER LAKES. THURSDAY AND FRIDAY...VFR. && .MARINE... NORTHWEST WINDS WILL PREVAIL ACROSS THE LAKE TONIGHT IN THE WAKE OF A COLD FRONT. WINDS WILL AVERAGE AROUND 15 KNOTS THIS EVENING...WHICH IS MARGINAL IN THAT ANY STRONGER WINDS WOULD REQUIRE A BRIEF SMALL CRAFT ADVISORY. AFTER THIS...HIGH PRESSURE BUILDS IN...WITH GENERALLY CALM WINDS/WAVES OVERNIGHT INTO TUESDAY. A MORE POTENT SYSTEM WILL MOVE OVER THE LOWER LAKES TUESDAY NIGHT AND EARLY WEDNESDAY WITH BRISK WESTERLIES TO FOLLOW...PERHAPS NECESSITATING SMALL CRAFT ADVISORIES. && .CLIMATE... JULY SAW EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN NY. BUFFALO HAD ITS WARMEST JULY IN 56 YEARS AND THIRD WARMEST IN HISTORY. IT WAS ALSO THE 4TH WARMEST MONTH EVER IN THE 141 YEARS OF RECORDS. THE HEAT WAS NOT GENERALLY EXTREME...JUST CONSISTENT. THE MERCURY REACHED 80 OR HIGHER ON 30 OF THE 31 DAYS...THE MOST EVER IN A MONTH. IN ADDITION...SUNSHINE TOTALLED 83 PERCENT FOR THE MONTH...WITH 27 DAYS CLASSIFIED AS MOSTLY SUNNY. IN ROCHESTER...JULY WAS THE 9TH WARMEST EVER AND 10TH WARMEST MONTH IN ITS 141 YEAR HISTORY. THE 30 DAYS OF 80+ TEMPS WAS ALSO A RECORD. HERE ARE SOME STATISTICS FOR JULY... ...WARMEST MONTHS EVER (141 YR RECORD)... .BUFFALO... #1...76.2...JUL 1921 #2...76.0...JUL 1955 #3...75.2...JUL 2011 AND AUG 1947. .ROCHESTER... #1...77.8...JUL 1921 #5...75.4...JUL 1955 #6...75.0...JUL 2006 AND AUG 1947 #8...74.8...JUL 1931 #9...74.7...JUL 1887 #10..74.6...JUL 2011. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...LEVAN/RSH SHORT TERM...SFM LONG TERM...SFM AVIATION...RSH MARINE...LEVAN/SFM CLIMATE...SFM
Hazardous weather outlook, Aug 1, 6:27 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 627 AM EDT MON AUG 1 2011 NYZ001>008-010>014-019>021-085-021030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 627 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS MORNING MAY CONTINUE TO REACH SEVERE LIMITS ESPECIALLY ACROSS WESTERN NEW YORK...WITH HAIL AND THUNDERSTORM WIND DAMAGE. IN ADDITION LOCALIZED FLOODING IS POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS OF WESTERN AND CENTRAL NEW YORK OVERNIGHT TUESDAY AND INTO WEDNESDAY MORNING WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL. WHILE THE EXACT PLACEMENT IS STILL UNCERTAIN THERE IS POTENTIAL FOR RAINFALL IN EXCESS OF TWO INCHES. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CHAUTAUQUA AND CATTARAUGUS COUNTIES TUESDAY NIGHT AND INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 627 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THOMAS
In the hours before
Local storm report, Aug 1, 3:23 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL NORTH TONAWANDA 43.06N 78.86W
08/01/2011 M0.50 INCH NIAGARA NY NWS EMPLOYEE
HAIL REPORT
&&
EVENT NUMBER BUF1100185
ARSpecial weather statement, Aug 1, 6:12 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 612 PM EDT MON AUG 1 2011 NYZ011>013-012315- GENESEE NY-LIVINGSTON NY-WYOMING NY- 612 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BATAVIA...AND MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... GENESEO... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4285 7763 4263 7780 4294 7831 4304 7820 AR
Special weather statement, Aug 1, 6:39 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 639 PM EDT MON AUG 1 2011 NYZ020-021-012345- CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 639 PM EDT MON AUG 1 2011 ...STRONG STORM WITH HAIL MOVING THROUGH THE AREA... A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERSVILLE IN NORTHWEST CATTARAUGUS COUNTY AT 6:35 PM AND WAS MOVING SOUTHEAST AT 30 MILES AN HOUR. THE STORM SHOWS SIGNS OF CONTAINING SMALL HAIL... ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. THE STORM WILL MOVE INTO WESTERN ALLEGANY COUNTY BY 7 PM. RSH
Special weather statement, Aug 1, 6:40 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 640 PM EDT MON AUG 1 2011 NYZ020-021-020145- CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 640 PM EDT MON AUG 1 2011 ...STRONG STORM WITH HAIL MOVING THROUGH THE AREA... A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERSVILLE IN NORTHEAST CATTARAUGUS COUNTY AT 6:35 PM AND WAS MOVING SOUTHEAST AT 30 MILES AN HOUR. THE STORM SHOWS SIGNS OF CONTAINING SMALL HAIL... ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. THE STORM WILL MOVE INTO WESTERN ALLEGANY COUNTY BY 7 PM.
Special weather statement, Aug 1, 7:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
709 PM EDT MON AUG 1 2011
NYZ010>012-085-012345-
ERIE NY-GENESEE NY-WYOMING NY-
709 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS JUST EAST OF BUFFALO...
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALDEN AND
COWLESVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
BENNINGTON...
ATTICA...
VARYSBURG...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4284 7822 4272 7815 4272 7850 4290 7861
4292 7838
RSHSpecial weather statement, Aug 1, 7:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 744 PM EDT MON AUG 1 2011 NYZ010-012-013-085-020030- ERIE NY-LIVINGSTON NY-WYOMING NY- 744 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR VARYSBURG...AND MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... BLISS AND GAINESVILLE... SILVER SPRINGS... PIKE AND CASTILE... PORTAGEVILLE... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4252 7787 4253 7835 4280 7855 4281 7830 JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:25 AM EDT | Special Marine Warning | BUF | 80 min | |
| Aug 1, 2:50 AM EDT | Special Weather Statement | BUF | Orleans | 70 min |
| Aug 1, 3:26 AM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 49 min |
| Aug 1, 3:56 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 64 min |
| Aug 1, 4:25 AM EDT | Special Marine Warning | BUF | 25 min | |
| Aug 1, 4:37 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 53 min |
| Aug 1, 4:54 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Monroe, Niagara, Orleans | 66 min |
| Aug 1, 5:16 AM EDT | Areal Flood Advisory | BUF | Genesee, Orleans | 3 hr |
| Aug 1, 5:45 AM EDT | Special Weather Statement | BUF | Wyoming | 45 min |
| Aug 1, 6:06 AM EDT | Special Weather Statement | BUF | Allegany | 54 min |
| Aug 1, 6:21 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Wyoming | 36 min |
| Aug 1, 6:47 AM EDT | Special Weather Statement | BUF | Wyoming | 43 min |
| Aug 1, 2:35 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 45 min |
| Aug 1, 3:07 PM EDT | Special Weather Statement | BUF | Niagara | 53 min |
| Aug 1, 3:57 PM EDT | Areal Flood Advisory | BUF | Ontario | 21 min |
| Aug 1, 4:12 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 93 min |
| Aug 1, 6:06 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 39 min |
| Aug 1, 6:12 PM EDT | Special Weather Statement | BUF | Genesee, Livingston | 63 min |
| Aug 1, 6:42 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 63 min |
| Aug 1, 6:46 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 59 min |
| Aug 1, 7:09 PM EDT | Special Weather Statement | BUF | Wyoming | 36 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.